CSN Login
Members Online: 4

Medication for dizziness????

lynn4
Posts: 2
Joined: Jun 2002

I had ovarian cancer and was treated with chemo. Since completing chemo I experienced severe dizziness and the doctors don't know how to treat it. Has anyone experienced this? Are there any medications out there that will help? Please respond. I would love to hear from anyone. Lynn

melzmom
Posts: 47
Joined: Apr 2002

Lynn: I had it too. They told me that I had horizonal verdigo. They didn't give me medication for it. However, it was suggested that I take exfexor (spelling?). It passed with time. You need to also drink lots of water or gatorade. I would take my time getting up if I was sitting or laying down. I would also try to sleep on my left side. They told me this might help because it makes it easier for your body to pump the blood or something. Hang in there it will pass. Are you having hot flashes too? Lia

pamaluka's picture
pamaluka
Posts: 7
Joined: Jun 2002

Lia: Just looking around and saw your reply to Lynn and was grabbed by the hot flashes. I had my surgery 19 Dec 2001 (Ovarian Stage IA Grade 3) and the hot flashes started about mid Jan. They were a lot worse at night, I'd average 5 or 6 bouts a night. I feel that my cancer is hormone sensitive so I didn't want the HRT so my doctor is trying me on Clonidine hcl (generic for Catapres). And the power surges have been occuring less often. Before you get a hot flash, do you get this wierd feeling throughout your body? Usually I'll get this feeling and I know a hot flash is going to follow! Pam

melzmom
Posts: 47
Joined: Apr 2002

My hot flashes are over (finished chemo in late Jan). I do remember a strange feeling before they came on. It was as if I lost all ability to concentrate or to focus. I also got sick to my stomach. They were horrible. I'd have them day and night. If I drank they were worse. It was also obvious to my family that I was getting one because they'd say "mom, are you getting a hot flash?". Good luck with your treatments! LIa

lynn4
Posts: 2
Joined: Jun 2002

Could you please try and find out the correct spelling of the medication that you referred to? We cannot locate it by the spelling that you had and we also tried other spellings. Please help!

How long did you have your dizziness before it passed? I have had mine for almost two years now.

Thanks.

pamaluka's picture
pamaluka
Posts: 7
Joined: Jun 2002

I found this neat web cite that has something on Clonidine/Catapres,
http://www.noah-health.org/english/illness/mentalhealth/cornell/medications/clonidine.html
However, the medication wasn't for dizziness, it was for hot flashes, sorry. I was scanning the long term effects area and one of the messages questioned hotflashes. But, you may find the above cite useful.
Pam

Yolie
Posts: 4
Joined: May 2003

Lynn, Although the cancer I was treated for was colon cancer, I too had vertigo (dizziness) for a while. What an awful feeling hugh? First you're dealing with nausea from the chemo, then you have to deal with vertigo!!! Ugh! My doctor prescribed a medication named Meclizine. I was also told to drink ALOT of water. It took a while but it worked. Hope this helps - hang in there.
Yolie

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network